MAUDE Adverse Event Report: SENDX MEDICAL INC. ABL80 FLEX CO-OX ANALYZER; BLOOD- GASES ANALYZER

SENDX MEDICAL INC. ABL80 FLEX CO-OX ANALYZER; BLOOD- GASES ANALYZER
Model Number 393-841
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Abnormal Blood Gases (1034)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A blood gas sample tested from a patient was low on the bicarb.He was then taken to the er and given bicarb as treatment.The patient was released and sent home with more bicarb to take.When the operator saw the blood gas results of the patient run on another analyzer, a difference in values was seen.The therapists went to the er to check on that patient to find out that the patient had already been released.They requested the patient to return for a repeat blood gas and marked the analyzer to not be used until it can be checked/repaired by a field service engineer.A field service visited the site to evaluate the analyzer.The engineer reviewed the analyzer logs and observed the ph and pco2 parameters had failed external quality checks (qc).Results from these parameters are used in the derivation of bicarb.Further review determined that the qc lockout feature was not active on this analyzer.The qc lockout feature would have disabled analysis on the ph and pco2 parameters in the event of a qc failure.The service engineer also observed corrosion on the sensor connector board.Corrective action: replaced sensor connector board due to observed corrosion.The engineer activated the qc lockout feature which will prevent blood analysis on parameters that experience external qc failure.The sensor cassette that experienced the external qc failures was replaced.Following replacement blood samples compared favorably with a comparison analyzer.The operator agreed those were acceptable results.

Brand Name
ABL80 FLEX CO-OX ANALYZER
Common Device Name
BLOOD- GASES ANALYZER
Manufacturer (Section D)
SENDX MEDICAL INC.
1945 palmoar oaks way
carlsbad CA 92011
MDR Report Key7159512
Report Number2027541-2018-00001
Device Sequence Number19305512
Product Code CGA
UDI-Device Identifier05700693938417
UDI-Public(01)05700693938417
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K151639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Occupational Therapist
Device Model Number393-841
Device Catalogue Number393-841
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1